Alert archive / New Jersey / Small Craft Advisories in 2020

Small Craft Advisory 90, NWS Philadelphia/Mount Holly

November 19, 2020

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 19, 2020, 2:40 AM EST. It took effect at Nov 19, 2020, 3:00 PM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2020, 2:40 AM EST (07:40 UTC)
In effect from
Nov 19, 2020, 3:00 PM EST
Expired
Nov 20, 2020, 10:00 PM EST
In force
31 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

379 
WHUS71 KPHI 190740
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
240 AM EST Thu Nov 19 2020

ANZ450>455-192045-
/O.NEW.KPHI.SC.Y.0090.201119T2000Z-201120T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
240 AM EST Thu Nov 19 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...From 3 PM this afternoon to 6 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
769 
WHUS71 KPHI 191902
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
202 PM EST Thu Nov 19 2020

ANZ450>455-200900-
/O.EXT.KPHI.SC.Y.0090.201119T2000Z-201120T2100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
202 PM EST Thu Nov 19 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft expected.

* WHERE...New Jersey and Delaware Atlantic coastal waters. 

* WHEN...Until 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Johnson
311 
WHUS71 KPHI 200513
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1213 AM EST Fri Nov 20 2020

ANZ450>455-201900-
/O.EXT.KPHI.SC.Y.0090.000000T0000Z-201121T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1213 AM EST Fri Nov 20 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS
972 
WHUS71 KPHI 200816
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
316 AM EST Fri Nov 20 2020

ANZ450>455-202200-
/O.CON.KPHI.SC.Y.0090.000000T0000Z-201121T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
316 AM EST Fri Nov 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and
  seas 5 to 7 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS
351 
WHUS71 KPHI 201501
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1001 AM EST Fri Nov 20 2020

ANZ454-455-201615-
/O.CAN.KPHI.SC.Y.0090.000000T0000Z-201121T0300Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1001 AM EST Fri Nov 20 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Though gusts above 20 kt will be possible through the day,
conditions are expected to remain below Small Craft Advisory.
Therefore, the advisory has been cancelled.

$$

ANZ450>453-210300-
/O.CON.KPHI.SC.Y.0090.000000T0000Z-201121T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
1001 AM EST Fri Nov 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...New Jersey Atlantic Coastal Waters.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Johnson
234 
WHUS71 KPHI 210253
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
953 PM EST Fri Nov 20 2020

ANZ450>453-210400-
/O.EXP.KPHI.SC.Y.0090.000000T0000Z-201121T0300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
953 PM EST Fri Nov 20 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Seas have subsided below 5 feet and will continue to subside
slowly overnight.

$$

Staarmann

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 7:09 PM EST, 7 hours 31 minutes earlier.

Area forecast discussion, Nov 18, 7:09 PM EST, 7 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
709 PM EST Wed Nov 18 2020

.SYNOPSIS...
High pressure will build over the region and then shifts off shore
on Friday. A weak cold front is expected to nose southward into
portions of the area on Saturday before lifting back north on Sunday
as another area of high pressure moves in to our north and
northeast. Low pressure moving through the Great Lakes will likely
bring a cold front through on Monday, with high pressure returning
behind it.

&&

.NEAR TERM /THROUGH THURSDAY/...
With the update this evening I mainly blending in some of the
10th percentile temperature fields from the National Blend of
Models as we should be looking at temperatures well below raw
model output. This worked out well with previous forecasts and I
think did a better job at catching the quick drop in temps with
radiational cooling this evening. It should be a chilly but
quiet evening. Hope you enjoy!

Previous discussion follows:
High pressure will continue to move over the eastern United
States, cresting over the Mid-Atlantic overnight. Under the high
we will have relatively clear skies and light and variable
winds, which will set us up for a great night for radiational
cooling. Went below guidance as we tend to radiate better than
models suggest and with the very dry conditions across the
region today, we should see temps fall rather quickly once the
winds subside. Overnight lows will be quite chilly and the
coldest of the season so far. Expect lows to drop down into the
upper teens to lower 20s through much of the region with some
mid/upper 20s through the urban corridor, across Delmarva, and
along the immediate coast. With such cold temperatures, it is
possible we could see some near record low temps overnight.

As we head into Thursday, the high will be sliding to the south of
of the area and offshore. The winds will be out of the southwest and
will start to bring in some warmer air as we start to see
strengthening warm advection take place, though the much warmer
temps will remain to our southwest through Thursday. While it won't
be super warm out, it will be much more seasonable with highs rising
back into the upper 40s to lower 50s, with some low to mid 40s
across the higher elevations.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
The surface high will shift off shore Friday. A cold front which
will be in the process of frontolysis as it approaches, will nudge
into our region on Saturday. No precipitation is expected in this
period, even with the front (both due to the fact it will be
weakening and moisture will be limited).

The southwesterly flow on Friday will result in significant warm air
advection, with highs from the lower 50s in the Poconos to lower 60s
along the Coastal Plains. There is expected to be little cold air
advection behind the front on Saturday, so temperatures on Saturday
will likely be similar to Friday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Sunday through Monday...The previously mentioned front is expected
to lift north as a warm front as the next surface low lifts from the
Ohio Valley into the Northeast U.S.. The best chance for
precipitation with this system will be when and where the center of
the low is closest - Sunday night into Monday morning mostly for
areas north and west of the fall line, though there is a chance
across the region. With this type of pattern, there is usually a
concern for cold air damming in the higher terrain of the Poconos and
NW NJ, but with the timing of the front and relatively weak
temperature gradient across the front, the risk for any
precipitation other than rain at the start of the event is quite
low. By the time the main cold front arrives on the back side of
this low, the precipitation should have ended across our region, so
all precipitation should be rain.

Tuesday and Wednesday...By Tuesday, we'll be in between the early
week system, and another low expected later in the week.
Consequently, We should be well in the cold sector, with highs on
Tuesday likely in the 40s to lower 50s across the region. The next
low pressure system could arrive as early as Wednesday, or as late
as Thursday as there is over a 24 hour difference in the timing of
the late week low among guidance currently. Given the uncertainty,
stayed close to the previous forecast and a blend of guidance.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...VFR conditions expected. Northwest winds around 5 to 10
knots this evening will drop off and become light and variable to
calm. High confidence.

Thursday...VFR conditions expected. Southwest winds around 10
knots. Gusty winds develop in the afternoon but should calm down
again overnight. High confidence.

Outlook...

Thursday night through Saturday night...Mostly VFR conditions
expected. Southwesterly winds of 5 to 15 kt through the day on
Friday, gradually shifting to westerly and northwesterly Friday
night into Saturday at 5 to 10 kt. Moderate confidence.

Sunday through Monday...Mostly VFR conditions expected, but there is
a chance for rain especially Sunday night which could result in MVFR
ceilings and possibly some visibility restrictions. Winds are
expected to gradually shift almost all the way around the dial from
northeasterly on Sunday to southerly Sunday night to northwesterly
by Monday afternoon. Wind speeds are expected to be generally in the
5 to 15 kt range. Moderate confidence on most aspects of the
forecast, but low confidence on the potential for restrictions with
rain.

&&

.MARINE...
Small Craft Advisory remains in effect for the ocean waters
through this evening as buoy 44009 and 44025 both had gusts
above 25kts when the SCA was extended. Still feel that gusts and
seas should drop below SCA criteria before midnight allowing the
product to come down. Seas will continue to fall to 2 to 4 feet
by this late evening and then dropping down to around 1 to 3
feet overnight.

Thursday...Sub-advisory conditions are expected through the morning.
Winds will start to pick up in the southwesterly flow and we may
start to see some gusts around 25 knots by mid-afternoon. Right now
it looks to be marginal but a Small Craft Advisory may be needed for
the ocean waters. Seas will be around 1 to 3 feet, building to 2 to
4 feet by Thursday evening.

Outlook...

Thursday night through Friday...On the Atlantic coastal waters
marginal SCA conditions are likely with southwesterly wind gusts
around 25 kt and seas near 5 ft. On the Delaware Bay, winds and
waves should stay below SCA criteria.

Friday night through Monday...Once seas subside on the Atlantic
coastal waters, winds and seas should remain below SCA criteria.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 PM EST this evening for
     ANZ450>455.

&&

Synopsis...Johnson/O'Brien
Near Term...Deal/Meola
Short Term...Johnson
Long Term...Johnson
Aviation...Deal/Johnson/Meola
Marine...Deal/Johnson/Meola
Hazardous weather outlook, Nov 18, 3:13 PM EST, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
313 PM EST Wed Nov 18 2020

DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-192015-
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-
Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
313 PM EST Wed Nov 18 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-192015-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
313 PM EST Wed Nov 18 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.